Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 78, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2006, 7:41 PM CDT for Frontier County, Nebraska. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 5, 2006, 8:42 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 153 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:55 PM CDT | HAIL 0.75 | 11 Ssw Stockville, NE | |
| Jun 5, 8:00 PM CDT | HAIL 0.88 | 15 S Curtis, NE | PEA TO NICKEL SIZED HAIL REPORTED LASTING ABOUT 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2471 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 060044
SVRLBF
NEC063-060145-
/O.NEW.KLBF.SV.W.0078.060606T0041Z-060606T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
741 PM CDT MON JUN 5 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 845 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR STOCKVILLE...OR ABOUT
13 MILES SOUTHEAST OF CURTIS...AND MOVING SOUTHEAST AT 15 MPH.
ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL WILL EFFECT...WEST CENTRAL AND SOUTHWESTERN PORTIONS OF THE
COUNTY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF HIGHWAY 18 MILE MARKER 20 BY 750 PM CDT...
LAT...LON 4069 9999 4063 10076 4035 10075 4035 10009
4045 10009 4045 9998
$$
MASEK2 follow-up statements
000
WWUS53 KLBF 060057
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT MON JUN 5 2006
NEC063-060145-
/O.CON.KLBF.SV.W.0078.000000T0000Z-060606T0145Z/
FRONTIER NE-
756 PM CDT MON JUN 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR FRONTIER COUNTY...
AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES SOUTHEAST
OF HIGHWAY 83 MILE MARKER 40...OR ABOUT 10 MILES SOUTH OF CURTIS...
MOVING SOUTHEAST AT 20 MPH. ADDITIONAL SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING UP TO QUARTER SIZE HAIL WERE LOCATED ACROSS SOUTHERN
AND NORTHEASTERN PORTIONS OF THE COUNTY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF STOCKVILLE AND 7 MILES SOUTHWEST OF HIGHWAY 18
MILE MARKER 10 BY 805 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WESTERN NEBRASKA.
LAT...LON 4069 9999 4063 10076 4035 10075 4035 10009
4045 10009 4045 9998
$$
MASEK000
WWUS53 KLBF 060142
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT MON JUN 5 2006
NEC063-060152-
/O.CAN.KLBF.SV.W.0078.000000T0000Z-060606T0145Z/
FRONTIER NE-
842 PM CDT MON JUN 5 2006
...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED SOUTHEAST AND
WEAKEN...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR WESTERN NEBRASKA.
LAT...LON 4069 9999 4063 10076 4035 10075 4035 10009
4045 10009 4045 9998
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:53 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 5, 2:53 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT MON JUN 5 2006 ....SEVERE WEATHER OUTBREAK EXPECTED ACROSS SERN HALF OF FORECAST AREA THIS AFTERNOON/EVENING... .DISCUSSION... MORNING MCS GENERATED AN MCV LOCATED NORTH OF GID AT 16Z. REMNANT BOUNDARY WILL BE A FOCUS AS WELL AS MAIN FRONT DRAPED FROM SE OF ANW TO HYANNIS TO BIG SPRINGS. EXPECTED SEVER CLUSTERS OF THUNDERSTORMS WITH A LIKELY MCS DEVELOPING. BEST LOCATION FOR THIS WILL BE INITIATING NEAR ARTHUR COUNTY PROPAGATING SOUTHEAST THROUGH WEST CENTRAL NEBRASKA INTO SOUTHWEST AND SOUTH CENTRAL NEBR TONIGHT. UNUSUAL FOR THIS SPRING SO FAR...LOCALLY HEAVY RAINFALL MAY OCCUR. LARGE HAIL AND DAMAGING WINDS LIKELY WITH AN ISOLATED TORNADOES POSSIBLE NEAR BOUNDARIES. WX WILL SETTLE DOWN TUESDAY AND WEDNESDAY AS EXPENDING UPPER RIDGE TRAVERSES THE CENTRAL PLAINS. TEMPS TO REACH LOWER 90S MOST AREAS WEDNESDAY. EVEN WARMER THURSDAY WITH LOWER TO MID 90S. UPPER RIDGE BEGINS TO BREAK DOWN AS UPPER TROUGH IN WEST MOVES IN. SLIGHT CHC SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT THOROUGH SATURDAY NIGHT. AS UPPER FLOW IS ZONAL AND H7 TEMPS COOL A BIT WITH A WEAKER CAP. .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 437 FOR COUNTIES GENERALLY EAST OF BIG SPRINGS THROUGH AINSWORTH UNTIL 02Z. && KAR
Hazardous weather outlook, Jun 5, 3:09 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT MON JUN 5 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-062015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 309 PM CDT MON JUN 5 2006 /209 PM MDT MON JUN 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED TONIGHT EAST OF LINE FROM AINSWORTH TO OSHKOSH. THE MAIN CONCERN WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOS WILL ALSO BE POSSIBLE...MAINLY BEFORE SUNSET. LOCAL AREAS EXPERIENCING INTENSE THUNDERSTORMS MAY RECEIVE HEAVY RAINFALL...POSSIBLY MORE THAN ONE INCH OF RAINFALL. OTHERWISE GENERALLY LESS THAN ONE HALF INCH OF RAINFALL IS EXPECTEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM DEVELOPMENT IS POSSIBLE. THE EXTENT OF THE THUNDERSTORM COVERAGE AND THE POTENTIAL TO BECOME SEVERE IS UNCERTAIN BUT THE THUNDERSTORM CHANCES ARE SLIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF LINE FROM AINSWORTH TO OGALLALA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jun 5, 6:16 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 12 WSW CALLAWAY 41.22N 100.13W
06/05/2006 E0.75 INCH CUSTER NE PUBLIC
&&
BTAYLORLocal storm report, Jun 5, 6:18 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL NORTH PLATTE 41.13N 100.77W
06/05/2006 E1.00 INCH LINCOLN NE NWS EMPLOYEE
&&
BTAYLORLocal storm report, Jun 5, 6:42 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 W CHAMPION 40.47N 101.79W
06/05/2006 E4.25 INCH CHASE NE PUBLIC
BASEBALL TO SOFTBALL SIZED HAIL REPORTED
&&
BTAYLORLocal storm report, Jun 5, 6:51 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 W CHAMPION 40.47N 101.79W
06/05/2006 E4.25 INCH CHASE NE LAW ENFORCEMENT
BASEBALL TO SOFTBALL SIZED HAIL REPORTED
&&
BTAYLORLocal storm report, Jun 5, 7:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL CURTIS 40.63N 100.51W
06/05/2006 E0.88 INCH FRONTIER NE PUBLIC
PEA TO NICKEL SIZED HAIL REPORTED.
&&
BTAYLORLocal storm report, Jun 5, 7:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 14 NE WELLFLEET 40.90N 100.54W
06/05/2006 E0.75 INCH LINCOLN NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:01 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 35 min |
| Jun 5, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.